Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 107, NWS La Crosse, WI

July 7, 2008Wabasha County, Minnesota; Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2008, 11:00 PM CDT for Wabasha County, Minnesota; Buffalo County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 11:00 PM CDT (04:00 UTC)
Expired
Jul 7, 2008, 11:45 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Wabasha County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 71 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 11:05 PM CDTTSTM WND DMG1 S Wabasha, MNTREE BLOWN DOWN ONTO US HIGHWAY 60 NEAR MILE MARKER 214
Jul 7, 11:10 PM CDTNON-TSTM WND GST 40Nelson, WISHELF CLOUD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 080401
SVRARX
MNC157-WIC011-080500-
/O.NEW.KARX.SV.W.0107.080708T0400Z-080708T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR WABASHA...MOVING EAST AT    
  35 MPH. A MEASURED WIND GUST TO 58 MPH OCCURRED IN READS LANDING   
  WITH THESE STORMS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KELLOGG AND URNE AROUND 1105 PM...
  ALMA AND HIGHWAYS 37 AND 35 AROUND 1110 PM...
  MODENA AND TELL AROUND 1115 PM...
  BUFFALO AND HEROLD AROUND 1120 PM...
  CREAM AND COCHRANE AROUND 1125 PM...
  WAUMANDEE AND HIGHWAY 88 AND COUNTY O AROUND 1130 PM...  

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4454 9196 4447 9153 4424 9153 4421 9161
      4420 9160 4416 9161 4417 9183 4419 9184
      4419 9206 4421 9233
TIME...MOT...LOC 0400Z 292DEG 30KT 4438 9205

$$

BINAU
4 follow-up statements
000 
WWUS53 KARX 080422
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1121 PM CDT MON JUL 7 2008

MNC157-WIC011-080500-
/O.CON.KARX.SV.W.0107.000000T0000Z-080708T0500Z/
WABASHA MN-BUFFALO WI-
1121 PM CDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR BUFFALO AND EASTERN WABASHA COUNTIES...

58 MPH WINDS WERE REPORTED IN READS LANDING AT 1056 PM WITH THIS 
STORM. MORE RECENTLY...WINDS TO 40 MPH WERE REPORTED IN NELSON IN 
BUFFALO COUNTY.

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COCHRANE...OR 8 MILES 
SOUTHEAST OF ALMA...MOVING SOUTHEAST AT 29 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAYS 35 AND 88 AND CZECHVILLE AROUND 1125 PM...
  HIGHWAY 95 AND COUNTY G AROUND 1135 PM...
  HIGHWAY 95 AND COUNTY C AROUND 1140 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4421 9233 4439 9199 4447 9153 4425 9153
      4421 9161 4420 9160 4416 9161 4417 9182
      4419 9184 4419 9208
TIME...MOT...LOC 0421Z 297DEG 25KT 4424 9179

$$

BINAU
000 
WWUS53 KARX 080432
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT MON JUL 7 2008

MNC157-WIC011-080500-
/O.CON.KARX.SV.W.0107.000000T0000Z-080708T0500Z/
WABASHA MN-BUFFALO WI-
1132 PM CDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN BUFFALO AND EAST CENTRAL WABASHA COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 88 AND COUNTY
O...OR 12 MILES SOUTHEAST OF ALMA...MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 95 AND COUNTY C AROUND 1145 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4423 9209 4431 9185 4433 9167 4425 9153
      4421 9161 4420 9160 4416 9161 4417 9182
      4419 9184 4419 9208
TIME...MOT...LOC 0432Z 297DEG 25KT 4422 9170

$$

BINAU
000 
WWUS53 KARX 080437
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1137 PM CDT MON JUL 7 2008

MNC157-080447-
/O.CAN.KARX.SV.W.0107.000000T0000Z-080708T0500Z/
WABASHA MN-
1137 PM CDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABASHA COUNTY IS
CANCELLED...

LAT...LON 4426 9183 4429 9177 4430 9166 4425 9153
      4421 9161 4420 9160 4418 9161 4416 9161
      4417 9182 4421 9185
TIME...MOT...LOC 0437Z 297DEG 25KT 4420 9166

$$

WIC011-080500-
/O.CON.KARX.SV.W.0107.000000T0000Z-080708T0500Z/
BUFFALO WI-
1137 PM CDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTH CENTRAL BUFFALO COUNTY...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 95 AND COUNTY
G...OR 11 MILES WEST OF ARCADIA...MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 95 AND COUNTY C AROUND 1145 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4426 9183 4429 9177 4430 9166 4425 9153
      4421 9161 4420 9160 4418 9161 4416 9161
      4417 9182 4421 9185
TIME...MOT...LOC 0437Z 297DEG 25KT 4420 9166

$$

BINAU
000 
WWUS53 KARX 080445
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT MON JUL 7 2008

WIC011-080456-
/O.CAN.KARX.SV.W.0107.000000T0000Z-080708T0500Z/
BUFFALO WI-
1146 PM CDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUFFALO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4426 9183 4429 9177 4430 9166 4425 9153
      4421 9161 4420 9160 4418 9161 4416 9161
      4417 9182 4421 9185
TIME...MOT...LOC 0446Z 297DEG 25KT 4414 9160

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:33 PM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 3:33 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT MON JUL 7 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

DISTURBANCES MOVING THROUGH UPPER FLOW LOCKED UP ACROSS SOUTHERN
CANADA AND FAR NORTHERN TIER STATES WILL REMAIN FOCUS FOR WEATHER
CONCERNS. IN NEAR TERM MOST OF THE WEATHER THREAT WILL BE IN FIRST
24 HOURS SO WILL BE CONCENTRATING ON SEVERE WEATHER CHANCES AND
SETUP.

MAIN SHORT WAVE TROUGH IN FLOW IS MOVING EASTWARD INTO FAR SOUTHERN
MANITOBA BUT COULD STILL BE SOME MINOR IMPULSES EMBEDDED IN FLOW
ACROSS THE PLAINS. SIGNIFICANT DRYING NOTED IN WATER VAPOR IMAGERY
COMING THROUGH THE DAKOTAS. AHEAD OF THIS...WEAK SURFACE LOW NOTED
NEAR MINNESOTA AND DAKOTAS BORDER AS OF 18Z WITH WARM FRONT ACROSS
OUR FORECAST AREA. VERY RIPE AIR IN THE FORM OF 70+ DEG F SURFACE
DEWPOINTS SOUTH OF THIS BOUNDARY LEADING TO 1000-2000 J/KG MIXED
LAYER CAPES.

BEYOND THIS INSTABILITY THOUGH DEEP SHEAR IS NOT OVERLY IMPRESSIVE
AND NOT MUCH IN THE WAY OF CONVERGENCE AROUND TO FOCUS ONGOING
CONVECTION. THIS IS EVIDENT ON WIND PROFILERS AND VAD WIND PROFILES
WITH MAIN SOUTHWEST TO WEST FLOW AROUND 850 MB FROM NEBRASKA ACROSS
IOWA AND INTO NORTHERN ILLINOIS. IT MAY TAKE A FEW MORE HOURS THIS
AFTERNOON TO GET INTO ORGANIZED SEVERE WEATHER THREAT BUT WATCH IS
LIKELY AT VERY LEAST. GIVEN AMOUNT OF INSTABILITY AND BOUNDARY IN
AREA...IN ADDITION TO APPROACH OF SHORT WAVE ENERGY THAT MAY
INCREASE WIND SHEAR HEADING INTO THIS EVENING...WILL LIKELY SEE A 3
TO 6 HOUR TIME FRAME OF SEVERE THUNDERSTORMS AROUND. ALSO CONCERNED
WITH HEAVY RAIN THREAT DEPENDING ON HOW THINGS ORIENTATE THIS
AFTERNOON. LARGEST RAIN THREAT APPEARS TO BE ACROSS MAINLY NORTHEAST
IOWA INTO SOUTHWEST WISCONSIN...CLOSER TO HIGHER CAPE VALUES AND
CAPE GRADIENT.

BULK OF WEATHER LOOKS TO PUSH EAST OF THE AREA OVERNIGHT WITH HIGH
PRESSURE BUILDING BACK IN ON TUESDAY AND SWEEPING IN SOME DRIER LOW
LEVEL AIR. THIS PROMISES A FEW NICE DAYS UNTIL ABOUT THURSDAY WITH
SEASONAL TEMPERATURES AND MINIMAL RAIN CHANCES.

AHEAD OF NEXT DISTURBANCE ACROSS CANADA ON THURSDAY...LOW LEVEL
MOISTURE RETURNS WELL WEST OF OUR AREA AND SEEMS TO FOCUS INTO
NORTHERN MINNESOTA. THIS COULD DEVELOP COMPLEX THAT RIDES BY MAINLY
TO OUR NORTH SO WILL KEEP SMALL POPS GOING AS WE PROGRESS TOWARDS
THE END OF THE WEEK.

.LONG TERM...FRIDAY THROUGH MONDAY

ZONAL FLOW AND PASSING SHORT WAVE ENERGY ACROSS SOUTHERN CANADA WILL
CONTINUE TO DRIVE WEATHER INTO LATER PERIODS AS WELL. ALL MEDIUM
RANGE GUIDANCE IN AGREEMENT WITH THIS SCENARIO BUT DIFFER IN TIMING
OF MAIN PASSING SHORT WAVE TROUGH THAT APPROACHES FRIDAY AND INTO
THE START OF THE WEEKEND. WILL LIKELY BLEND THESE SOLUTIONS WITH
CONVECTION FIRING ALONG APPROACHING FRONT TO THE NORTHWEST LATE ON
FRIDAY...AND THEN MOVING THROUGH THE FORECAST AREA INTO SATURDAY.
SOME AGREEMENT THAT THIS FRONT MAY DROP INTO CENTRAL IOWA AND
NORTHERN ILLINOIS BY SATURDAY AFTERNOON BUT NOT SURE THOSE KIND OF
DETAILS WILL HOLD TRUE THIS FAR OUT. SOME UPSTREAM RIDGING TAKES
OVER ON SUNDAY THOUGH SO PLAN ON KEEPING LOWER RAIN THREATS IN DAYS
6 AND 7 AND FOCUSED MORE IN SOUTHERN AREAS WITH WEAK SURFACE HIGH TO
THE NORTH.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO BE THE MAIN CONCERN FOR THE KRST/KLSE TAF
SITES THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE PLAINS WILL PUSH A SURFACE COLD FRONT TOWARD
AND THROUGH THE AREA THIS AFTERNOON THROUGH TONIGHT PRODUCING LIFT
AND SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS COULD BE
SEVERE...AND INCLUDE TORRENTIAL DOWNPOURS. IT APPEARS THE MAIN TIME
FRAME FOR THESE CONDITIONS AT THE TAF SITES WILL BE FROM THIS
AFTERNOON THROUGH THIS EVENING. CONFIDENCE REMAINS HIGH ENOUGH TO
INCLUDE TEMPO TSRA IN THE TAFS ALONG WITH REDUCED VISIBILITY BELOW
3SM IN HEAVIER SHOWER ACTIVITY. THE FRONTAL BOUNDARY AND ANY
LINGERING SHOWERS WILL BE SOUTHEAST OF THE TAF SITES BY LATE EVENING
OR AROUND MIDNIGHT. DRIER AIR WILL FILTER INTO THE AREA ON TUESDAY
WITH JUST SCATTERED FAIR WEATHER CUMULUS EXPECTED TO DEVELOP BY MID
MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH TONIGHT FOR WIZ054-WIZ055-
     WIZ061.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH TONIGHT FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&

SHORT AND LONG TERM - SHEA
AVIATION - DAS
Hazardous weather outlook, Jul 7, 7:29 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT MON JUL 7 2008

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-081000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-
HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
729 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WHILE A FEW SHOWERS OR STORMS MAY MOVE BACK INTO PORTIONS OF
THE AREA THROUGH THE EVENING...THE SEVERE WEATHER THREAT HAS
SHIFTED TO THE SOUTH AND EAST OF THE AREA. THE MAIN THREAT OVERNIGHT
WILL BE A FEW LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANY LINGERING THUNDERSTORMS ARE EXPECTED TO END TUESDAY MORNING...
AS A COLD FRONT SWEEPS ACROSS THE AREA. PROBABILITIES FOR SEVERE
STORMS IN THIS TIME FRAME APPEAR TO BE LOW.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS DURING THE LATTER
PART OF THE WEEK AND INTO THE WEEKEND. AT THIS POINT...IT WAS TOO
EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL IN THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION THROUGH THE REST OF THE NIGHT IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ029-030-WIZ054-055-061-081000-
CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
729 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL RATES WILL
CONTINUE THROUGH 9 PM ACROSS THE AREA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...AND STREET FLOODING FROM THE HIGH
RAINFALL RATES. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED...
LOCALIZED SIGNIFICANT RUNOFF ISSUES MAY PRESENT THEMSELVES IN STEEP
TERRAIN. A FLASH FLOOD WATCH IS IN EFFECT...AS WELL AS A SEVERE
THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANY LINGERING THUNDERSTORMS ARE EXPECTED TO END TUESDAY MORNING...
AS A COLD FRONT SWEEPS ACROSS THE AREA. PROBABILITIES FOR SEVERE
STORMS IN THIS TIME FRAME APPEAR TO BE LOW.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS DURING THE LATTER
PART OF THE WEEK AND INTO THE WEEKEND. AT THIS POINT...IT WAS TOO
EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL IN THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH 10 PM. ANY REPORTS OF
RAINFALL AND FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

In the hours before

Local storm report, Jul 7, 7:07 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             BOSCOBEL                43.14N 90.70W
07/07/2008  E0.75 INCH       GRANT              WI   TRAINED SPOTTER

&&

DAVIS
Local storm report, Jul 7, 7:15 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HEAVY RAIN       1 SE PRAIRIE DU CHIEN   43.03N 91.13W
07/07/2008  M2.11 INCH       CRAWFORD           WI   AMATEUR RADIO

            2.11 IN 43 MINUTES. ALSO, PEA SIZED HAIL.

&&

DAVIS
Local storm report, Jul 7, 7:39 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     LANCASTER               42.85N 90.71W
07/07/2008                   GRANT              WI   AMATEUR RADIO

            POWER LINES DOWN

&&

DAVIS
Local storm report, Jul 7, 7:46 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
746 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            3 NE FENNIMORE          43.01N 90.61W
07/07/2008                   GRANT              WI   EMERGENCY MNGR

            WATER OVER PARTS OF COUNTY ROAD Q.

&&

SHEA
Local storm report, Jul 7, 7:57 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
07/07/2008  M1.00 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Jul 7, 9:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     LYLE                    43.51N 92.94W
07/07/2008                   MOWER              MN   LAW ENFORCEMENT

            A FEW TREES, BRANCHES, AND A POWER LINE DOWN

0239 PM     HEAVY RAIN       LYLE                    43.51N 92.94W
07/07/2008  M1.75 INCH       MOWER              MN   PUBLIC

0245 PM     TSTM WND DMG     GRAND MEADOW            43.71N 92.57W
07/07/2008                   MOWER              MN   AMATEUR RADIO

            TWO TREES DOWN

0248 PM     TSTM WND DMG     1 NE SPRING VALLEY      43.70N 92.38W
07/07/2008                   FILLMORE           MN   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN

0320 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
07/07/2008  M2.50 INCH       MITCHELL           IA   LAW ENFORCEMENT

            STREET FLOODING REPORTED.

0325 PM     TSTM WND DMG     4 S UTICA               43.92N 91.95W
07/07/2008                   WINONA             MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN BLOCKING ROAD AT HWY 33 AND HENRY
            DRIVE.

0403 PM     TSTM WND DMG     3 S LA CROSSE           43.78N 91.23W
07/07/2008                   LA CROSSE          WI   LAW ENFORCEMENT

            DAMAGE TO MUNICIPAL HARBOR ON SOUTH SIDE OF TOWN.

0404 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
07/07/2008  M55.00 MPH       LA CROSSE          WI   AMATEUR RADIO

            DOWNTOWN LA CROSSE

0408 PM     TSTM WND GST     2 E LA CROSSE           43.83N 91.19W
07/07/2008  M68.00 MPH       LA CROSSE          WI   MESONET

0409 PM     TSTM WND DMG     2 E LA CROSSE           43.83N 91.19W
07/07/2008                   LA CROSSE          WI   NWS STORM SURVEY

            WIDESPREAD TREE DAMAGE AT NWS OFFICE.

0410 PM     TSTM WND DMG     LA CROSSE               43.83N 91.23W
07/07/2008                   LA CROSSE          WI   AMATEUR RADIO

            LARGE TREE DOWN ON PARK AVENUE

0412 PM     HAIL             LA CRESCENT             43.83N 91.30W
07/07/2008  E1.00 INCH       HOUSTON            MN   AMATEUR RADIO

0420 PM     TSTM WND GST     WEST SALEM              43.90N 91.08W
07/07/2008  E60.00 MPH       LA CROSSE          WI   NWS EMPLOYEE

            1.20 RAINFALL AS WELL.

0426 PM     FLOOD            LA CROSSE               43.83N 91.23W
07/07/2008                   LA CROSSE          WI   AMATEUR RADIO

            WIDESPREAD STREET FLOODING IN LA CROSSE AND ONALASKA

0428 PM     HEAVY RAIN       LITTLE CEDAR            43.38N 92.74W
07/07/2008  E5.00 INCH       MITCHELL           IA   EMERGENCY MNGR

            UNOFFICIAL REPORT

0432 PM     HEAVY RAIN       3 E MCINTIRE            43.44N 92.53W
07/07/2008  M1.90 INCH       HOWARD             IA   PUBLIC

0445 PM     FLOOD            LA CROSSE               43.83N 91.23W
07/07/2008                   LA CROSSE          WI   PUBLIC

            STREET FLOODING AT INTERSECTION OF CAMERON AND 9TH
            STREET.

0445 PM     HEAVY RAIN       HARMONY                 43.56N 92.01W
07/07/2008  M0.64 INCH       FILLMORE           MN   CO-OP OBSERVER

0457 PM     FLOOD            LA CROSSE               43.83N 91.23W
07/07/2008                   LA CROSSE          WI   PUBLIC

            STREET FLOODING ON LOSEY BLVD IN LA CROSSE. ONE TRAFFIC
            LIGHT DOWN AS WELL.

0509 PM     TSTM WND GST     TUNNEL CITY             44.00N 90.57W
07/07/2008  E35.00 MPH       MONROE             WI   CO-OP OBSERVER

0512 PM     TSTM WND DMG     TOMAH                   43.99N 90.50W
07/07/2008                   MONROE             WI   AMATEUR RADIO

            TREE DOWN IN TOMAH

0528 PM     TSTM WND GST     NEW LISBON              43.88N 90.16W
07/07/2008  E45.00 MPH       JUNEAU             WI   TRAINED SPOTTER

0542 PM     HEAVY RAIN       DE SOTO                 43.43N 91.20W
07/07/2008  M1.42 INCH       VERNON             WI   CO-OP OBSERVER

            CREEK FLOODING NEARBY.

0706 PM     HAIL             BOSCOBEL                43.14N 90.70W
07/07/2008  E0.75 INCH       GRANT              WI   TRAINED SPOTTER

0714 PM     HEAVY RAIN       1 SE PRAIRIE DU CHIEN   43.03N 91.13W
07/07/2008  M2.11 INCH       CRAWFORD           WI   AMATEUR RADIO

            2.11 IN 43 MINUTES. ALSO, PEA SIZED HAIL.

0736 PM     TSTM WND DMG     LANCASTER               42.85N 90.71W
07/07/2008                   GRANT              WI   AMATEUR RADIO

            POWER LINES DOWN

0745 PM     FLOOD            3 NE FENNIMORE          43.01N 90.61W
07/07/2008                   GRANT              WI   EMERGENCY MNGR

            WATER OVER PARTS OF COUNTY ROAD Q.

0755 PM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
07/07/2008  M1.00 INCH       CLAYTON            IA   FIRE DEPT/RESCUE

&&

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM CDTSevere Thunderstorm WarningARXGrant58 min
Jul 7, 7:19 PM CDTAreal Flood AdvisoryARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.